Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 27, 2012, 6:42 PM EDT for Murray County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2012, 6:42 PM EDT (22:42 UTC)
- Expired
- May 27, 2012, 7:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
County Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 138 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
412
WWUS82 KFFC 272242
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 PM EDT SUN MAY 27 2012
GAZ006-272315-
642 PM EDT SUN MAY 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN FANNIN COUNTY UNTIL 715 PM EDT...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JONES MILL...MOVING WEST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
FANNIN COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE JONES MILL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3496 8453 3491 8451 3485 8460 3485 8462
3486 8462 3493 8462
TIME...MOT...LOC 2242Z 069DEG 10KT 3491 8457
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 27, 3:43 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 27, 3:43 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 343 PM EDT SUN MAY 27 2012 ...HEAVY RAINFALL AND GUSTY WINDS EXPECTED FOR SOUTHERN TIER FROM TROPICAL STORM BERYL... .SHORT TERM /TONIGHT THROUGH TUESDAY/... TROPICAL STORM BERYL HAS SHOWN SIGNS OF INCREASED ORGANIZATION AND STRENGTH THIS AFTERNOON AS IT MOVES SLOWLY TOWARD THE NORTHEAST FLORIDA COAST. BIGGEST CHANGES TODAY HOWEVER HAS BEEN THE EROSION OF THE MID LEVEL DRY AIR ON THE WESTERN FLANK OF THE STORM. THIS ALONG WITH ENHANCED LOW LEVEL MOISTURE WHICH HAS REMAINED IN PLACE HAS RESULTED IN NEARLY CATEGORICAL COVERAGE ALONG OUR SOUTHERN PERIPHERY THIS AFTERNOON AND EXPECT CONTINUED HIGH POPS THERE THOUGH THIS EVENING. EXPECT THE GRADIENT OF HIGHEST POPS TO REMAIN VERY TIGHT HOWEVER AND WILL NOT EXTEND POPS VERY FAR TO THE NORTH AT ALL IN THE SHORT TERM. MUCH OF THE REMAINDER OF THE FORECAST WILL BE CONTINGENT UPON THE SPEED OF MOVEMENT AND EVENTUAL TRACK OF TROPICAL STORM BERYL. CHANGES IN THE FORECAST FROM NHC INCLUDE A SLIGHTLY FURTHER WESTWARD MOVEMENT PRIOR TO THE SHIFT NORTH AND THEN NORTHEAST. MOVEMENT FROM THE VARIOUS GLOBAL MODELS ALSO SLIGHTLY SLOWER WHICH WOULD HAVE IMPLICATIONS ON TOTAL RAINFALL AMOUNTS FOR THE SOUTHEAST CORNER OF THE AREA. SUMMARY OF TROPICAL STORM BERYL EFFECTS...BASICALLY ANTICIPATING MUCH NEEDED RAINFALL FOR THE SOUTHERN PORTIONS OF THE FORECAST AREA WITH A SHARP RAINFALL GRADIENT TO THE NORTH. HEAVIEST RAIN WILL ACTUALLY HOLD OFF UNTIL LATE TUESDAY WHEN STORM MAKES ITS TURN. STILL EXPECTING 2 TO 3 INCHES FOR THE EXTREME SE CORNER OF THE AREA WITH A SHARP DROPOFF TO THE NORTH AND WEST. IN FACT...GENERALLY LESS THAN A HALF INCH AT THIS TIME FOR AREAS OF ATLANTA METRO. GIVEN POP GRADIENT IN PLACE HOWEVER...IT SHOULD BE NOTED THAT ANY SHIFT NORTHWARD IN THE TRACK WILL LEAD TO SIGNIFICANT CHANGES IN RAINFALL AMOUNTS. AS FAR AS WINDS...STORM IS STRENGTHENING AND AWAITING NHC NEW ADVISORY BEFORE MAKING ANY CHANGES TO WIND GRIDS. CURRENTLY...IT STILL LOOKS LIKE A FRINGE EVENT WITH SUSTAINED 20 KNOTS ENTERING THE SOUTHEAST ZONES BEFORE EXITING QUICKLY. PLEASE CHECK THE HOMEPAGE AT WEATHER.GOV/ATLANTA UNDER THE HEADLINES SECTION FOR A VIDEO UPDATE ON THIS WEATHER STORY. DEESE .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... LITTLE DOWN TIME BETWEEN FRONTAL BOUNDARY AND NEXT LOW PRESSURE SYSTEM. SURFACE FEATURE DEVELOPS OVER THE ARKLATEX REGION THURSDAY AFTERNOON...ASSOCIATED WITH UPPER LEVEL TROUGH. THIS LOW DEEPENS AS IT TRACKS THROUGH THE TENNESSEE VALLEY EARLY FRIDAY MORNING...AS IT CLOSES OFF AND PROGRESSES UP THROUGH THE OHIO VALLEY. THIS SYSTEM WILL PROVIDE YET ANOTHER OPPORTUNITY FOR RAIN ACROSS THE CWA...SO WILL CONTINUE WITH A CHANCE TO GOOD CHANCE POPS THURSDAY THROUGH FRIDAY...AND TAPERING POPS OFF FROM NORTHWEST TO SOUTHEAST EARLY SATURDAY AS ASSOCIATED BOUNDARY PUSHES THROUGH. HIGH PRESSURE RIDGE BUILDS INTO THE REGION BEHIND THE BOUNDARY IN TIME FOR THE WEEKEND...WITH SLIGHTLY BELOW SEASONAL TEMPERATURES IN STORE. 01 && .FIRE WEATHER...WINDS WILL REMAIN ELEVATED THROUGH MEMORIAL DAY AND FIRE DANGER CONCERNS WILL BE DEPENDENT UPON WHO GETS RAIN AND THE RESPONSE OF THE FUELS TO INCREASED HUMIDITY. WILL LET EVENING AND OVERNIGHT SHIFT RE-EVALUATE WHERE RAIN BANDS SET UP BEFORE DECIDING ON ANY FUTURE STATEMENTS. && .HYDROLOGY...AS MENTIONED...EXPECTING MAX 2 TO 3 INCHES FOR NOW AND THIS WILL BE IN AREAS WHERE RAINFALL IS MUCH NEEDED AND SOILS CAN MORE THAN HANDLE IT. EVEN IF THESE VALUES TREND UPWARD...WOULD EXPECT US TO GET BY WITHOUT THE NEED FOR A FLOOD WATCH. && .AVIATION... 18Z UPDATE... TROPICAL STORM BERYL WILL CONTINUE TO MOVE WESTWARD TOWARD THE ATLANTIC COAST THROUGH MEMORIAL DAY BUT LIMITED EFFECTS ARE ANTICIPATED FOR THE TAF SITES...ESPECIALLY THE ATL AREA SITES. FOR MCN AND CSG...WINDS WILL REMAIN ELEVATED THROUGH MUCH OF THE OVERNIGHT PERIOD WITH GUSTS. RAIN AND THUNDERSTORMS WILL BE CONCENTRATED OVER SOUTHERN SECTIONS OF THE FORECAST AREA AND GENERALLY SOUTH OF THE TAF SITES. WILL INCLUDE A PROB30 FOR MONDAY AFTERNOON FOR MCN WITH RAIN HOLDING OFF ELSEWHERE. WILL SEE AN INFLUX OF LOW LEVEL MOISTURE AT ALL SITES TONIGHT ALLOWING MOVE AN MVFR DECK AFTER 10Z. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS...EXCEPT MEDIUM ON MVFR CIGS MONDAY MORNING. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 86 65 85 / 20 30 30 60 ATLANTA 69 84 67 84 / 20 20 30 40 BLAIRSVILLE 62 83 63 81 / 20 20 20 50 CARTERSVILLE 66 86 64 86 / 20 20 20 50 COLUMBUS 69 87 69 88 / 20 40 30 30 GAINESVILLE 67 83 66 82 / 20 20 30 50 MACON 69 87 69 85 / 20 50 50 60 ROME 66 89 65 88 / 10 20 20 40 PEACHTREE CITY 66 85 65 85 / 20 30 30 40 VIDALIA 75 88 71 85 / 80 60 70 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEESE LONG TERM....01 AVIATION...DEESE
Hazardous weather outlook, May 27, 4:40 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 440 PM EDT SUN MAY 27 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 440 PM EDT SUN MAY 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THROUGH TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED ACROSS PORTIONS OF CENTRAL GEORGIA THROUGH TONIGHT. WINDY CONDITIONS ARE ALSO EXPECTED IN THIS AREA. .SYNOPSIS... WEAKENING HIGH PRESSURE REMAINS SITUATED ACROSS THE AREA AS TROPICAL STORM BERYL MOVES TOWARDS THE GEORGIA-FLORIDA COAST. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE GUSTY WINDS OF 20 TO 30 MPH ACROSS PORTIONS OF CENTRAL GEORGIA. WITHIN CONVECTION...PRIMARY HAZARDS WILL BE BRIEF HEAVY RAIN...AND OCCASIONAL LIGHTNING. .DISCUSSION... LATEST FORECAST TRACK SHOWS TROPICAL STORM BERYL MOVING ONSHORE NEAR JACKSONVILLE TONIGHT. AS BERYL APPROACHES THE REGION...CONVECTION WILL MOVE INTO SOUTH GEORGIA. ALTHOUGH MODELED INSTABILITIES ARE LIMITED...CAPE VALUES OF 400 TO 600 J/KG AND LIFTED INDEX VALUES BELOW -2 WILL SUPPORT ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT. GIVEN THE ENVIRONMENT ASSOCIATED WITH THIS SYSTEM...THE MAIN CONCERNS WILL BE BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING. THE BEST LOCATION FOR CONVECTION IS SOUTH OF A LINE FROM AMERICUS...TO MACON...TO WARRENTON. IN THIS SAME AREA...TIGHT PRESSURE GRADIENT ASSOCIATED WITH THE LANDFALLING SYSTEM WILL RESULT IN WIND GUSTS TO 20-30 MPH. LOOSE OR UNSECURED LIGHT WEIGHT OBJECTS MAY BE BLOWN AROUND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...ESPECIALLY ACROSS CENTRAL GEORGIA MONDAY INTO TUESDAY AS BERYL TRACKS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, May 27, 6:42 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 PM EDT SUN MAY 27 2012
GAZ006-272315-
642 PM EDT SUN MAY 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN FANNIN COUNTY UNTIL 715 PM EDT...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JONES MILL...MOVING WEST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
FANNIN COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE JONES MILL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3496 8453 3491 8451 3485 8460 3485 8462
3486 8462 3493 8462
TIME...MOT...LOC 2242Z 069DEG 10KT 3491 8457The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:53 PM EDT | Special Weather Statement | FFC | Murray | 37 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.